Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Felt dizzy after donating blood. Severe cramps in legs. Is it related?

Hi there! The last time I gave blood , despite being very well hydrated, I felt dizzy when I got home. That night, I awoke for hours on end with absolutely horrible leg cramps . The cramps were up and down both legs, including feet . Do you suppose that was related to my blood donation? I really enjoy being able to give blood. If you think it was related, is there something I can do to keep that from happening? Thanks!
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  612
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
Normally nothing much happens after blood donation but some people may feel tired or dizzy after the donation.There is nothing much to worry about.
You are asked not to do any strenuous activity or lifting of weight for 12 hours after the blood donation.
Take plenty of water and juices to keep yourself hydrated well.
Your body replaces all the fluids donated within 48 hours and all your red cells are replaced within 4-8 weeks.
You might have done some strenuous activity after the donation which might have caused these leg cramps.
Answered: Mon, 5 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor